Lawyers and Settlements
Advertisement
Home Page >> News Articles >> The Risks and Overuse of Antipsychotic M..

The Risks and Overuse of Antipsychotic Medications

. By
Winnipeg, ManitobaAntipsychotic medications have always been hotly debated in the risks v. benefit arena. That debate grew even hotter this past spring with the addition of some 20 antipsychotic medications fingered by the US Food and Drug Administration (FDA) as posing risks to newborn babies when taken during pregnancy, according to a Bloomberg report carried in the February 23 issue of the News Tribune of Tacoma, Washington.

There have allegedly been reports of babies suffering withdrawal symptoms after their mothers had taken various antipsychotic drugs—and especially during the third trimester of pregnancy.

However, newborns are not the only victims here.

There is also concern over what Antipsychotic drugs may be doing to seniors in nursing homes, according to Victoria Schindle in a story appearing April 21 in the Winnipeg Free Press. Schindle's mother, age 81, suffered from Alzheimer's disease and was allegedly subjected to a regimen of such drugs—in this case, olanzapine.

Schindle feels that the side effects of Antipsychotics led to the premature death of her mother, Giota Doussis.

"Did I feel (her) passing was premature? I'd say yes," Schindle said in comments published in the Free Press. "I'm not a doctor or a nurse but when I took her in she was in perfect physical health. I didn't know she was on these medications and once I found out and researched them, the conclusion I came to was, that her failing health and her death were untimely, due to these medications."

It was revealed in the Free Press that Doussis was prescribed olanzapine, apparently without permission from Doussis' family. The Free Press noted that olanzapine is one of the most dangerous antipsychotics to seniors. It is further suspected that the use of Antipsychotic meds in nursing homes is being overused in an effort to restrain elderly patients.

On the day Doussis died on January 21, a provincial report was released in the Canadian province of Manitoba concluding that the use of Antipsychotic medications as a means to restrain patients is overused and out of control.

"The concern here is Victoria Schindle's mother is an example of the anti-psychotic medications that are being overused," said Jon Gerrard, the leader of the Liberal party in the Selinger Government of Manitoba and himself a doctor. "It's clear the health minister doesn't fully appreciate what's happening. There are a lot of people coming to us and we've held forums for people to share their concerns about care and abuse in personal-care homes."

The Free Press noted that Health Canada, the Canadian health authority—as well as the US Food and Drug Administration (FDA)—began issuing warnings about the use of antipsychotic drugs in seniors with dementia about six years ago.

In this way, Antipsychotic side effects can impact three generations at once: a baby borne of a mother taking Antipsychotic medications, and an elderly parent subjected to such drugs for the purposes of restraint in nursing homes and elder care facilities.

Antipsychotic Medications Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Antipsychotic Medications claim at no cost or obligation.
Request Legal Help Now

READER COMMENTS

Posted by

on
I am a person who has experienced visions since I was young and really didn't understand how or why. After serious stressors in 1992 I was hospitalized and diagnosed bipolar then after a worker's comp claim in 1999 I was diagnosed by two QME's as non specific. The later diagnosis was made when I did not emphasizes precognition of events and just focused on the affects of the job injury even though I had experienced these events. I have since come to the conclusion that either they are being produced by man, by spiritual entities or both as man has been attempting to control man for a long time and drugs, est, lobotomies have now given way to possible drug induced lobotomies. I had to step back and ask how I could be seeing something that was not seen by all. I came to the conclusion that the vision had to be projected into my brain by someone or something. I believe many have these experiences but have been taught to disregard them for various reasons. I also believe man is now trying to duplicate this phenomenon and may be in final phases of protecting their techniques. I believe eastern philosophies have perfected the use of this phenomenon and are using it to gain strategic advantage in world affairs as things I have experienced would give a person these advantages. After becoming aware of this, I feel like a target in my environment due to actions of people around me.

An example of documented precognition occurred on April 15, 2012. My mother passed away on this date at what the San Diego medical examiners office stated as 1648 hours from a dislodged blood clot in her leg. During this time, I was incapacitated by leg cramps in Sacramento, Ca in front of Walgreens at Arden Way and Howe Ave. It was so debilitating, a clerk brought me out a Gatorade. Since I could not walk these cramps off. I finally called for an ambulance as I did not want to be crossing a street and fall down in the middle. I arrived to be treated at Sutter General Hospital at 1828 hours. After arriving, they took a blood sample and the cramps had subsided. I wasn't going to wait for the blood test and as I was leaving, I was called. There is more to this but to make it short; I didn't find out my mother had passed away until the final hours of April 23, 2012 when I attempted to see her for her birthday.

I have had all senses affected by this phenomenon including precognition. I believe the mental health profession is trying to block this communication with drugs because it can be confusing and dangerous if not explained correctly. I believe they may be trying to mimic this phenomenon for their own control purposes.

Feel free to contact me, but I am not going to stick around for much longer and will not be technically tethered as soon as I can leave Ca. and my brother has already warned me to shut up or they will dispose of me. I know this sounds incredible, but everything I have told you is true. If I hadn't experienced it, I would say I was crazy too.

FYI, I have for over 4 years experienced a white noise 24/7 at what a hearing aid person stated was somewhere in 2000-2500 Hz not sure if kHz or MHz which if I pay close attention when going through security systems at retail outlets, I can detect freq. changes. This might be what some people who are susceptible to emf interference that Professor Liu of UOW at Seattle's biophysics department was talking about in his 1977 paper on cell mutation in mice.

My brother works in the communications industry on government contracts.

Posted by

on
my son got an awful reaction to Seroquel. His walk was very uncoordinated and knees buckling. Instead of reducig dose, his Dr. has him on 900mg. which is 10mg. above max. He has constant headaches. i just don't know what to do as his Dr. said he needs it as he tried to run away a few times.

Posted by

on
I have landed in the emergency room on each medication I have been on due to side effects.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com